Analytical solution of the dynamic behavior of non-homogenous orthotropic cylindrical shells on elastic foundations under moving loads

Sofiyev A. H., Halilov H. M., Kuruoglu N.

JOURNAL OF ENGINEERING MATHEMATICS, vol.69, no.4, pp.359-371, 2011 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 69 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1007/s10665-010-9392-x
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.359-371
  • Recep Tayyip Erdoğan University Affiliated: No


An analytical study on the dynamic behavior of an infinitely long, non-homogenous orthotropic cylindrical shell resting on elastic foundations subjected to combined action of the axial tension, internal compressive load and ring-shaped compressive pressure with constant velocity is presented. The problem is studied on the basis of the theory of vibrations of cylindrical shells. Formulas are derived for the maximum static and dynamic displacements, dynamic factors and critical velocity for homogenous and non-homogenous orthotropic cylindrical shells on Winkler or Pasternak elastic foundations and subjected to moving loads. A parametric study is conducted to demonstrate the effects of various parameters, such as Winkler or Pasternak foundations, the non-homogeneity and orthotropy of materials, the radius-to-thickness ratio and the velocity of the moving load on the dynamic displacements, dynamic factors and critical values of the velocity for cylindrical shells.